Pain after cortisone injection

Pain after cortisone injection

Welcome to Spine-health’s Neck Pain patient community. You can also read doctor approved Neck Pain Articles and watch the Neck Pain Video.
5 posts / 0 new
Last post
bd38
Offline
Member
Joined: 11/26/2008 - 10:03am
Pain after cortisone injection

Hi, I have a question regarding cervical cortisone injections. I have had neck pain for a number of years, recently getting a cortisone injection near about C4-5 facet joint on left side. I believe the injection also included some Markaine? (similar to Novacaine?)

Since the injection, my neck has been much worse, especially worsening about 2 days following the injection. I actually have swelling and much achiness on the other side of my neck as well. It was so bad last night I didn't get a lot of sleep.

Any idea what this may be the result of? Would it worsen before it gets better as the initial Markaine wears off?

Not sure what to expect as I've never quite reacted like this to an injection before. Thanks for your input.

Kevin

davrunner
davrunner's picture
Offline
Member
Joined: 02/18/2011 - 8:11am
PAIN wORSE BEFORE BETTER

I have had numerous injections in neck and lumbar region. They all hurt worse for a couple of days after then the neck would go back to normal pain level and lower back would get better over the period of a week.
Are you having a fever with the pain, if so call your Dr.
If it doesn't get better in a few days I'd call and get their advice.

laminectomy c4/c5 2008, ACDF c4-c7 Jan 20 2014 sched

bd38
Offline
Member
Joined: 11/26/2008 - 10:03am
There is no fever, just a

There is no fever, just a bit of a bruise at the injection site plus plain old achiness and swelling. Its eased a bit now on day 4, but about the third day was the worst as I could not even sleep with it.

amert23
Offline
Member
Joined: 06/17/2010 - 2:04pm
You may want to call your

You may want to call your doctor. I've had 3 injections and on the second day I felt normal with no complications at all.

bd38
Offline
Member
Joined: 11/26/2008 - 10:03am
The pain did subside after a

The pain did subside after a few days - it actually almost feels like the injection hit a nerve or something.